Dust Devil, Teller
- When
- June 17, 1:15 PM MST to 1:16 PM MST
- Where
- Teller County, 0.29 mi NNE of Florissant
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 38.944, -105.289
EF1 damage was done to the building.
A powerful dust devil ripped the roof off a feed and ranch supply store and flipped a trailer on its side in Florissant.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A powerful dust devil ripped the roof off a feed and ranch supply store and flipped a trailer on its side in Florissant.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 17, 10:19 AM MST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1119 AM MDT TUE JUN 17 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 413 AM MDT TUE JUN 17 2014 THE MAIN CONCERN FOR TODAY IS THE EXPECTED CRITICAL FIRE WEATHER CONDITIONS. AN UPR LOW WL BE CENTERED OVR ID TODAY AND WL MOVE EASTWARD INTO WRN MT TONIGHT...LEAVING AN UPR TOR OVR THE REST OF THE WRN US...AND RESULTING IN CONTINUED STRONG SW FLOW ALOFT OVR THE FORECAST AREA. MIN RH VALUES WL BE BELOW 15 PERCENT OVR ALL OF THE LOWER ELEVATIONS THIS AFTERNOON. WIND GUSTS THIS AFTERNOON ARE EXPECTED TO BE 25 MPH AND HIGHER OVER MOST OF THE FORECAST AREA. THESE WEATHER CONDITIONS WILL RESULT IN WIDESPREAD CRITICAL CONDITIONS WITH REGARDS TO FIRE WEATHER. HOWEVER...ONLY FIRE WX ZONES 222...225...226 AND 227 HAVE DRY FUELS. THUS...THESE WL BE THE ONLY ZONES WITH A RED FLAG WARNING IN EFFECT. WITH THE GUSTY WINDS TODAY THERE COULD ALSO BE SOME AREAS OF BLOWING DUST. FORECAST MODELS CONTINUE TO SHOW THE POTENTIAL FOR SOME CONVECTION THIS AFTERNOON AND EARLY THIS EVENING...MAINLY OVR SRN PORTIONS OF THE FORECAST AREA. MSTR LOOKS LIMITED AND FORECAST SOUNDINGS SHOW DRY LOW LEVELS. IF CONVECTION DEVELOPS IT WL BE HIGH BASED WITH LIMITED RAINFALL POTENTIAL. FOR NOW WL JUST HAVE SOME ISOLD POPS OVR THE SRN MTNS. HIGH TEMPS TODAY SHOULD BE SIMILAR TO YESTERDAY...WITH AROUND AVERAGE READINGS IN THE SAN LUIS VALLEY AND 5-10 DEGREES ABOVE AVERAGE FOR THE SERN PLAINS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 413 AM MDT TUE JUN 17 2014 ...FIRE WEATHER CONCERNS CONTINUE ON WEDNESDAY WITH A COOLER AND MORE UNSETTLED WEATHER PATTERN DEVELOPING INTO THE WEEKEND... MODERATE TO STRONG SOUTHWEST FLOW ALOFT ACROSS THE REGION WEDNESDAY BECOMES MORE WEST TO NORTHWEST THROUGH WEDNESDAY NIGHT AS A BROAD UPPER TROUGH ACROSS THE NORTHERN TIER OF STATES THROUGH THE GREAT BASIN TRANSLATES ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS. MODELS CONTINUE TO INDICATE LEE TROUGH ACROSS THE EASTERN PLAINS WEDNESDAY SUPPORTING ANOTHER BREEZY DAY AND THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY ACROSS THE LOWER ELEVATIONS...AS MODELS DO INDICATE AN INCREASE IN MID AND UPPER LEVEL MOISTURE ASSOCIATED WITH PASSING TROUGH. WITH THAT SAID...HAVE ISSUED A FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EARLY EVENING WITH FIRE ZONES 222...226 AND 227 WHERE AREA LAND MANAGEMENT AGENCIES HAVE INDICATED FUELS ARE IN CRITICAL STATUS. LATEST RUNS OF NAM AND GFS ARE ALSO INDICATING THE POTENTIAL OF DEVELOPING DRYLINE AND SEVERE STORMS ACROSS THE FAR SE PLAINS LATE WEDNESDAY AFTERNOON ALONG WITH POSSIBLE STORMS DEVELOPING ACROSS THE PALMER DVD AND FAR SE PLAINS WEDNESDAY EVENING/NIGHT WITH ASSOCIATED PASSING COLD FRONT...WHEREAS THE LATEST ECMWF KEEPS DRYLINE FURTHER EAST ACROSS WESTERN KANSAS. ALL MODELS DO INDICATE ISOLATED TO SCATTERED HIGHER BASED STORMS POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MTS WEDNESDAY AFTERNOON AS BROAD TROUGH LIFTS OUT ACROSS THE NORTHERN ROCKIES. THURSDAY-MONDAY...MODELS CONTINUE TO INDICATE LOW LEVEL MOISTURE INCREASING ACROSS EASTERN COLORADO THROUGH THE PERIOD WITH MOIST LOW LEVEL UPSLOPE DEVELOPING AS COOL CANADIAN SURFACE HIGH PRESSURE BUILDS ACROSS THE HIGH PLAINS. UPPER LEVEL FLOW REMAINS GENERALLY LIGHT WESTERLY THROUGH THE EARLY WEEKEND...WITH MODELS INDICATING A MORE AMPLIFIED NORTHWEST FLOW PATTERN DEVELOPING ACROSS THE REGION INTO EARLY NEXT WEEK...AS SHORT WAVES DIG ACROSS THE NORTHERN TIER AND INTO THE HIGH PLAINS. THIS WILL LEAD TO BETTER CHANCES OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN MTS AND PLAINS THROUGH THE PERIOD...WITH STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE. FURTHER WEST...DRIER WESTERLY FLOW TO LIMIT AND KEEP CONVECTION MAINLY HIGH BASED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1113 AM MDT TUE JUN 17 2014 VFR CONDITIONS ARE EXPECTED ACROSS THE AREA AND FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS FOR THE NEXT 24 HRS. GUSTY SW WINDS OF 25-35 KTS WILL DEVELOP AND CONTINUE THIS AFTN INTO THE EVE...THEN DIMINISH ACROSS THE LOWER ELEVATIONS AFTER 03Z. STRONG SW FLOW WILL PERSIST OVERNIGHT FOR THE HIGHER ELEVATIONS. THERE IS THE CHANCE FOR AN ISOLATED HIGH-BASED STORM TO FORM THIS AFTN AND EARLY EVE OVER THE SOUTHERN AND SW MTS...WITH THE GREATEST THREAT BEING CG LTG AND GUSTY OUTFLOW UP TO 50 KTS. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ222-225>227. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ222-226-227. && SHORT TERM...28 LONG TERM...MW AVIATION...MOORE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT TUE JUN 17 2014 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW HUMIDITY AND STRONG WIND GUSTS THIS AFTERNOON AND EVENING... ALONG WITH DRY FUELS WILL RESULT IN HIGH FIRE DANGER FOR EL PASO COUNTY...FREMONT COUNTY...THE WET MOUNTAINS AND WET MOUNTAIN VALLEY...AND THE SANGRE DE CRISTO MOUNTAINS. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN MOUNTAINS THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THUNDERSTORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE DANGER WILL REMAIN HIGH ACROSS EASTERN COLORADO ON WEDNESDAY...ESPECIALLY ACROSS EL PASO AND FREMONT COUNTIES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS LATE WEDNESDAY MORNING AND AFTERNOON...WITH ISOLATED STORMS POSSIBLE ACROSS THE PIKES PEAK REGION AND FAR SOUTHEAST PLAINS WEDNESDAY AFTERNOON AND EVENING. ONE OR TWO OF THE STORMS ACROSS THE FAR SOUTHEAST PLAINS COULD BE STRONG TO SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN COLORADO THURSDAY...WITH DAILY CHANCES OF STORMS CONTINUING FRIDAY THROUGH MONDAY...MAINLY ACROSS EASTERN COLORADO. CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE THE MAIN THREATS FROM STORMS...HOWEVER LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 27/34
The national radar mosaic for the moment the first event began.
1 dust devil. Local standard time, as filed.
EF1 damage was done to the building.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525468.